# SDR 2000UALA00473

- Difficulty date: August 9, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N778UA
- Make and model: Boeing 777222
- Aircraft serial: 26940
- Aircraft time: 6,762,011 hours, 3,468 cycles
- Engine: Pwa PW4077
- Engine time: 17,310 hours, 3,401 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Part number: 286W0656002
- Condition: Chafed
- Location: Nr 1 Engine
- Part time: 17,000 hours, 3,500 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: N
- Precautionary procedure: D

## Discrepancy

DURING TAXI OUT, CREW REPORTED LEFT ENGINE FIRE LOOP 2 EICAS MESSAGE DISPLAYED.  RETURNED TO BLOCKS.   PREVIOUS HISTORY.  *S/D*  WIRE HARNESS ASSEMBLY  286W0656-002 WAS FOUND TO HAVE CHAFED INSULATION IN NUMEROUS SPOTS.  ONE AREA ADJACENT TO WHERE THE SHIELDED GROUND EXITED THE INSULATION FOR TERMINATION HAD BEEN CUT THROUGH TO THE CENTER CONDUCTOR.  THE LOOP MESSAGE HAD BEEN FOR A INTERMITTENT SHORT.  THE HARNESS WAS REPLACED AND THE AIRCRAFT AND SYSTEM HAVE BEEN CLEAR.
